Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 52, NWS Lake Charles, LA

July 8, 2024Jasper County, Newton County, Tyler County, Texas

NWS Lake Charles, LA issued this tornado warning at Jul 8, 2024, 10:29 AM CDT for Jasper County, Newton County, Tyler County, Texas. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2024, 10:29 AM CDT (15:29 UTC)
Expired
Jul 8, 2024, 11:15 AM CDT
In force
46 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 91 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 10:57 AM CDTTORNADO5 S Jasper, TX*** 1 INJ *** A National Weather Service storm survey revealed that an EF-2 tornado impacted areas near Jasper, Texas. The tornado touched down somewhere in the Little Walnut Run Valley and tracked about 12 miles to the northwest lifting somewhere in the India
Jul 8, 11:07 AM CDTTORNADO1 Sw Jasper, TXJasper County, TX Emergency Management Director relayed to the NWS that a tornado struck the city of Jasper. A condo building took a direct hit. A tornado debris signature was evident on radar.
Jul 8, 11:07 AM CDTTORNADO2 Sw Jasper, TXEmergency manager reports damage to condominiums/apartments in west Jasper. Search and rescue ongoing. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 10:00 AM CDTTornado WatchSPC12 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

073 
WFUS54 KLCH 081529
TORLCH
TXC241-351-457-081615-
/O.NEW.KLCH.TO.W.0052.240708T1529Z-240708T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1029 AM CDT Mon Jul 8 2024

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northeastern Tyler County in southeastern Texas...
  Western Newton County in southeastern Texas...
  Eastern Jasper County in southeastern Texas...

* Until 1115 AM CDT.

* At 1028 AM CDT, a severe thunderstorm capable of producing a
  tornado was located near Kirbyville, moving north at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Kirbyville, Mt. Union, and Magnolia Springs around 1035 AM CDT.
  Roganville around 1040 AM CDT.
  Jasper around 1045 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Bleakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3041 9383 3041 9398 3098 9427 3102 9380
TIME...MOT...LOC 1528Z 169DEG 37KT 3062 9397 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Calhoun
1 follow-up statement
766 
WWUS54 KLCH 081544
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
1044 AM CDT Mon Jul 8 2024

TXC457-081554-
/O.CAN.KLCH.TO.W.0052.000000T0000Z-240708T1615Z/
Tyler TX-
1044 AM CDT Mon Jul 8 2024

...THE TORNADO WARNING FOR NORTHEASTERN TYLER COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Texas.

&&

LAT...LON 3098 9424 3102 9380 3058 9382 3056 9402
      3063 9406 3065 9405 3066 9408 3076 9414
      3078 9414 3079 9416 3086 9420 3086 9419
      3089 9420 3090 9421 3093 9420 3094 9423
      3096 9423 3097 9425
TIME...MOT...LOC 1544Z 169DEG 37KT 3079 9401 

$$

TXC241-351-081615-
/O.CON.KLCH.TO.W.0052.000000T0000Z-240708T1615Z/
Newton TX-Jasper TX-
1044 AM CDT Mon Jul 8 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NORTHWESTERN NEWTON AND NORTHEASTERN JASPER COUNTIES...

At 1044 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Magnolia Springs, or 9 miles south of Jasper, moving
north at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Jasper around 1050 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Bleakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3098 9424 3102 9380 3058 9382 3056 9402
      3063 9406 3065 9405 3066 9408 3076 9414
      3078 9414 3079 9416 3086 9420 3086 9419
      3089 9420 3090 9421 3093 9420 3094 9423
      3096 9423 3097 9425
TIME...MOT...LOC 1544Z 169DEG 37KT 3079 9401 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Calhoun

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jul 8, 6:56 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jul 8, 6:56 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
656 AM CDT Mon Jul 8 2024

...New AVIATION...

.SHORT TERM...
(Today through Wednesday night)
Issued at 502 AM CDT Mon Jul 8 2024

Persistent showers and storms will continue as Beryls bands move
across the area. 24h radar estimated rainfall maximums are in the
3- 5 inch range, with those higher totals in southern Jefferson Co
and Cameron Par. Forecast PWATs today are well over the 90th
percentile, with some near their daily max.

As of 4AM, Beryl made landfall near Matagorda as a category 1
hurricane with sustained wind speeds near 80 MPH. It will continue
to weaken as it moves inland, however we will still have impacts in
our area. Specifically focusing on "inland" impacts, we currently
have a Storm Surge Warning and Tropical Storm Warning in effect
for Lower Jefferson and a Tropical Storm Warning in effect for
Hardin, Tyler, and Upper Jefferson. Then we have a Coastal Flood
Warning in effect for Cameron and a Coastal Flood Advisory for
Southern Orange, Southern Calcasieu, Lower Vermilion, Lower Iberia
and Lower St. Mary. There is a Flood Watch in effect for all of
our SETX Counties. Lastly, as the environment is conducive for
tornadoes, we do have a Tornado Watch in effect for Hardin and
Jefferson.

Additional rainfall amounts over the next 3 days will be in the
2-4 inch range, however for SETX most of that is expected today
with trace amounts days 2&3. Then for parts of coastal LA, those
higher totals are expected over today and tomorrow. It is
certainly worth noting that locally higher amounts will be
possible. As a result, today parts of SETX are in a Moderate Risk
for excessive rainfall with a Slight to Marginal Risk area east of
there. Tomorrow Beryl will be over the ArkLaTx with bands
expected to set up / train along coastal Louisiana. We are
highlighted in a day 2 Slight Risk ERO as a result.

Thanks to rain and overcast skies, highs today will be much cooler
in the low to mid 80s across SETX and parts of west central to
southwestern Louisiana. Unfortunately they will be a bit warmer in
the lower 90s across parts of central to south central Louisiana.
With that and higher dewpoints, it would not be out of the realm of
possibility to see near or above Heat Advisory criteria.

Even with Beryl moving off as an extratropical low going into the
latter half of the period, some moisture will still stick around.
As a result, the area can look forward to showers and storms
mainly in the afternoon to evening timeframe.

Tomorrow and Wednesday temps will be in the low to mid 90s across
the entire area with lows in the 70s. A weak frontal boundary
will help in limiting higher dewpoints during that time, with no
heat hazards expected.

Stigger/87

&&

.LONG TERM...
(Thursday through Monday)
Issued at 502 AM CDT Mon Jul 8 2024

A weakness will persist over the region south of a midlevel
trough extending from the central CONUS into the Great Lakes. The
trough will gradually lift northeast by the weekend, with ridging
over the SE coast building west across the Gulf coast. Shower and
thunderstorm chances will be mainly diurnally driven through the
period, with greater coverage expected Thursday and Friday before
becoming more scattered by the weekend. PWATs, while still
somewhat elevated, are not expected to be as extreme as they were
prior to and during Beryl's landfall. Still, with values hovering
between roughly 1.7 and 2.1 inches, locally heavy rainfall and
flooding will be possible in some locations.

High temperatures along and south of I-10 will be near 90 or into
the lower 90s Thursday and Friday when shower coverage is expected
to be higher. Further north, highs are expected to reach the middle
90s. By the weekend and into early next week, daytime temperatures
will gradually increase as ridging aloft builds, with highs reaching
the middle to upper 90s. A return to Heat Advisory headlines could
be in the works by Sunday and Monday as maximum heat index readings
are forecast to reach 108 to 112 degrees in a few locations.

24

&&

.AVIATION...
(12Z TAFS)
Issued at 647 AM CDT Mon Jul 8 2024

Beryl has made landfall and is moving north through TX. Persistent
showers and storms will continue as Beryls bands move across the
area, with higher rain chances across SETX and western Louisiana.
Outside of showers to some intermittent downpours, strong winds
and gusts will be possible.

&&

.MARINE...
Issued at 502 AM CDT Mon Jul 8 2024

Beryl has officially made landfall this morning. Tropical storm
conditions are expected today over Sabine Lake and Sabine Pass,
Texas and adjacent coastal waters westward, with Small Craft
Advisories further east. As Beryl moves further inland, winds and
seas will gradually subside going into tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  91  74  91  70 /  50  70  40  10
LCH  87  76  90  75 /  90  70  60  30
LFT  93  79  92  77 /  50  60  80  30
BPT  86  74  92  74 / 100  60  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Warning until 1 PM CDT Tuesday for LAZ073-074.

     Coastal Flood Advisory until 1 PM CDT Tuesday for LAZ241-252>254.

TX...Tropical Storm Warning for TXZ180-201-515-615.

     Coastal Flood Advisory until 1 PM CDT Tuesday for TXZ616.

     Flood Watch through Tuesday morning for TXZ180-201-259>262-515-
     516-615-616.

GM...Tropical Storm Warning for GMZ430-450-470.

     Small Craft Advisory until 1 PM CDT Tuesday for GMZ432-452-455-
     472-475.

&&

SHORT TERM...87
LONG TERM....24
AVIATION...87

In the hours before

Local storm report, Jul 8, 8:39 AM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
839 AM CDT Mon Jul 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     Storm Surge      1 SSE Holly Beach       29.77N 93.45W
07/08/2024                   Cameron            LA   Law Enforcement

            Pictures of storm surge into Holly Beach.
            Law enforcement urge Motorists should avoid
            Holly Beach and Hwy 82 near Holly Beach.

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:14 AM CDTTornado WarningLCHHardin, Tyler31 min
Jul 8, 9:13 AM CDTTornado WarningLCHHardin17 min
Jul 8, 9:20 AM CDTTornado WarningLCHHardin, Tyler13 min
Jul 8, 9:28 AM CDTTornado WarningLCHHardin, Jasper, Jefferson, Orange17 min
Jul 8, 9:32 AM CDTTornado WarningLCHHardin13 min
Jul 8, 10:00 AM CDTTornado WarningLCHHardin, Jasper, Tyler30 min
Jul 8, 10:04 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Orange7 hr
Jul 8, 10:36 AM CDTTornado WarningLCHHardin, Jefferson24 min
Jul 8, 10:54 AM CDTTornado WarningLCHHardin9 min
Jul 8, 11:08 AM CDTTornado Warning Tornado observedLCHJasper19 min
Jul 8, 11:16 AM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange21 days
Jul 8, 11:55 AM CDTTornado WarningLCHJasper, Newton20 min
Jul 8, 12:13 PM CDTTornado WarningLCHJasper, Newton17 min
Jul 8, 12:34 PM CDTTornado WarningLCHJasper11 min
Jul 8, 12:36 PM CDTTornado WarningLCHHardin, Jasper, Tyler24 min
Jul 8, 1:00 PM CDTTornado WarningLCHJasper, Tyler15 min
Jul 8, 1:12 PM CDTTornado WarningLCHJasper33 min
Jul 8, 1:40 PM CDTTornado WarningLCHJasper20 min
Jul 8, 1:45 PM CDTTornado WarningLCHJefferson15 min
Jul 8, 1:59 PM CDTTornado WarningLCHJasper, Newton31 min
Jul 8, 2:01 PM CDTFlash Flood WarningLCHJasper, Newton, Tyler3 hr
Jul 8, 2:27 PM CDTTornado WarningLCHJasper, Newton18 min
Jul 8, 2:41 PM CDTTornado WarningLCHJasper, Newton34 min
Jul 8, 3:13 PM CDTTornado WarningLCHJasper, Newton32 min
Jul 8, 3:15 PM CDTTornado WarningLCHNewton30 min
Jul 8, 3:44 PM CDTTornado WarningLCHNewton31 min
Jul 8, 4:56 PM CDTRiver Flood WarningLCHHardin, Jasper56 hr

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.